question-icon

What does intermittent pain in the calf indicate?

default
Posted on Fri, 27 Nov 2020
Question: I have a pain in the calf of my right leg. It doesn't hurt to stand, set or walk, its just a pain. I've had the pain for 3 days and it isn't consistent..meaning it may hurt for a while and then it stops. I didn't have a "Charlie horse" or hurt the calf in anyway. I just woke up with the pain. Also, I do get a pain going towards the growing area once in awhile, but it doesn't last only a second or two. age 67 female. I do not have high blood pressure but do take crestor and thyroid medicine only
doctor
Answered by Dr. Chobufo Ditah (2 hours later)
Brief Answer:

Probably related to CRESTOR!

Detailed Answer:

Hi,

I have reviewed your information fully. This is probably a side effect of Crestor. I will like to know for how long you have XXXXXXX taking this drug. Generally, it is a dull and annoying pain.

I encourage you to rest, drink much water and avoid intense exercise activity. If the pain worsens. then we should measure CPK, a marker of muscle destruction to see what extent this is and if it requires a drug modification or change.

Hope I have answered your query. Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Chobufo Ditah (1 hour later)
I really don't believe its the crestor..I take it only once in awhile ex: once or twice a week. It bothered my stomach and that's why the doc told me to try taking it like that and see if my stomach stopped aching which it did. (I had good results from taking Crestor after trying other drugs and that's why I'm still taking it.) But I will try stopping and see what happens. Thank you.
doctor
Answered by Dr. Chobufo Ditah (1 hour later)
Brief Answer:

We would see after you discontinue this!

Detailed Answer:

Hi,

True it could be something else but the most plausible explanation/cause at this time is Crestor.

If we get no change in pain after this, then we would have at least excluded this.

If it does decrease, it will serve as a diagnostic approach as well. Let’s just be patient and see where this leads us.

However, keep your doctor informed about this because if he thinks the risk of a possible heart/blood vessel problem is huge compared with the pain, it may be prudent to maintain you on this drug.

Hope I have answered your query.

Take care

Regards,
Dr Chobufo Ditah, General & Family Physician
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6323 Questions

premium_optimized

The User accepted the expert's answer

Share on
What does intermittent pain in the calf indicate?

Brief Answer: Probably related to CRESTOR! Detailed Answer: Hi, I have reviewed your information fully. This is probably a side effect of Crestor. I will like to know for how long you have XXXXXXX taking this drug. Generally, it is a dull and annoying pain. I encourage you to rest, drink much water and avoid intense exercise activity. If the pain worsens. then we should measure CPK, a marker of muscle destruction to see what extent this is and if it requires a drug modification or change. Hope I have answered your query. Let me know if I can assist you further.